MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient did not have perfect near vision and the patient is using reading glasses with 2.0 lenses to see anything.The doctor has confirmed that lenses are in perfectly and there are no issues except for the eyesight.The doctor also said that the patient falls under the small percentage of people for whom the lenses do not work.The issue with the eye sight start from the time of the surgery and the doctor has now performed yag procedure which improved the patent's vision by only 10 percent.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The sample product was not returned.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that the patient had issues with blurry vision at all distances, the intraocular pressure has increased and an additional medication has been provided to reduce the increased intraocular pressure.Post operative 2 weeks, the intraocular pressure has been normalized and the drug has been stopped.The patient also feel foreign body sensation above the upper eye lid, and also sees shading sometimes.
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the blurred vision is at intermediate and at near and associated with eye strain.The blurred vision is moderate in severity and is relieved by blinking.Patient has dry eye syndrome in both eyes.Surgeon encouraged more often use of eyedrops.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17823207
Report Number1119421-2023-01670
Device Sequence Number14977592
Product Code POE
UDI-Device Identifier00380652424561
UDI-Public00380652424561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model NumberDAT015
Device Lot Number15211997
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexFemale